Related Experiment Video
Updated: Oct 1, 2026

Differential Effects of Lipid-lowering Drugs in Modulating Morphology of Cholesterol Particles
Published on: November 10, 2017
Lovastatin-induced rhabdomyolysis in the absence of concomitant drugs
1Department of Pharmacy Practice, School of Pharmacy and Pharmacal Sciences, Purdue University, West Lafayette, IN.
Objective:
Presentation of a case of lovastatin-induced rhabdomyolysis in the absence of other medications known to potentiate this adverse effect.
Methodology:
Case report.
Results:
A 60-year-old black man developed rhabdomyolysis after receiving lovastatin for 14 months. Rhabdomyolysis developed in the absence of other medications previously reported to cause this adverse effect when administered concomitantly with lovastatin. Adverse drug reaction causality algorithms categorized this reaction as either possible or probable.
Conclusions:
Rhabdomyolysis is an uncommon adverse effect associated with lovastatin therapy. Although reported cases of lovastatin-induced rhabdomyolysis were associated with the coadministration of cyclosporine, erythromycin, gemfibrozil, or nicotinic acid, this adverse effect may occur in the absence of these agents.
Related Concept Videos
Antihypertensive Drugs: Direct Renin Inhibitors
Heart Failure Drugs: Inhibitors of Renin-Angiotensin System
Lipid-Lowering Drugs: Statins and Miscellaneous Agents
Acid Suppressive Drugs for Peptic Ulcer Disease: Histamine H2-Receptor Antagonists
Drug Toxicity: Risk factors
Drug toxicity: Drug–Drug Interaction

